MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluation: the intraocular lens (iol) was not returned at the manufacturing site for evaluation.Therefore, product testing could not be performed.Manufacturing records review: the manufacturing records were reviewed.During the manufacturing record review of the production order for this serial number, no product deficiency was identified.The documentation shows that the production order was manufactured according to specifications.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.Based on review, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
On september 21, 2016, it was reported that there was a large myopic miss with a zxr00 symfony intraocular lens implanted in patient's left eye.Post op spherical equivalent was -2.00.Patient's left eye vision was reported as follows - 20/80 distance, 20/20 intermediate, 20/20 near.Patient's right eye was scheduled for implant on (b)(6) 2016.Reportedly, a zxr00 symfony lens implanted in patient's right eye was spot on; the doctor has developed his own surgeon factor with tecnis lenses.A calculation for offset in patient's right eye was done based on myopic miss of left eye and the patient ended up plano based on the calculation.At one day post-op, there was no issue with the right eye.At two weeks post-op, the second eye vision was plano (distance 20/20, intermediate 20/20, near 20/20); however, the patient is complaining of halo/glare in the right eye.On (b)(6) 2016, it was reported that the doctor is trying to determine if removing the left eye implant and replacing with a lower power would help patient with the side effects.On (b)(6) 2016, it was reported that the left eye explant is scheduled for (b)(6) 2016.On (b)(6) 2016, it was reported that the left eye lens was explanted on (b)(6) 2016 and replaced with a new zxr00 symfony lens.Reportedly, this was not the lens based issue, rather, a rare anatomic / biometric variant; currently, patient's uncorrected visual acuity (ucva) 20/20 at all distances bilaterally.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 10/17/2016.Device returned to manufacturer ¿ yes.Device evaluation: the device was returned to the manufacturer.The product was received in a lens case.Device inspection was performed and visual inspection with the unaided eye shows the product is cut in half, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no similar complaints were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6118702
Report Number9614546-2016-00617
Device Sequence Number1056869
Product Code POE
UDI-Device Identifier05050474579224
UDI-Public(01)05050474579224(17)210620
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/20/2021
Device Model NumberZXR00
Device Catalogue NumberZXR00U0265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/25/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/21/2016
Supplement Report FDA Received Date12/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;